News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Regular diarrhea, blood with stool, mucus/jelly like stool


 Fi - Tue May 15, 2007 11:41 am

I'm 29 years old (female). I have been seeing bright red blood on the tissue paper after a bowel movement. In addition, when not having a bowel movement there were spots of blood in the bowl. I also have regular diarrhea - clear and frothy(every weekend!) which is preceded by mucousy stools. I have been taking NSAIDs for the past twelve years for a variant of lupus (now have OA in my hip) plaquenil, and am also on an anti-depressant, Citalopram. Also take Omeprazole to protect my stomach. I also take Acupan for pain. I've seen my GP and been prescribed suppositories which did nothing. Went back and this time she did an internal examination and prescribed more suppositories, and I've had no bleeding since, only the mucous and weekend diarrhea. I've also been referred to the colorectal clinic and I'm waiting for an appointment. I suppose I'm slightly worried because my aunt died of bowel cancer. I also don't know what to expect at this clinic or what could be causing all of this. Any help, advice or information greatly appreciated!

Thanks,

Fi
 Dr. Chan Lowe - Tue Jul 03, 2007 12:27 pm

User avatar Colon cancer is a possibility but it wouldn't be high on my list at this point.

Other possible causes are hemorrhoids (internal or external), irritation from the aspirin causing some bleeding in the intestine, or an inflammatory bowel disease.

Seeing the GI specialist is right thing to do. This way you can get proper testing to find out for sure what is going on and get treatment.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here